Alert archive / Texas / Tornado Warnings in 1993

Tornado Warning 64, NWS Norman, OK

October 12, 1993Hardeman County, Texas

NWS Norman, OK issued this tornado warning at Oct 12, 1993, 5:27 PM CDT for Hardeman County, Texas. It was in force for 48 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 12, 1993, 5:27 PM CDT (22:27 UTC)
Expired
Oct 12, 1993, 6:15 PM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hardeman County, TX

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 10.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 1993-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 1993-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 122228
TOROKC
TXC197-122315-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
527 PM CDT TUE OCT 12 1993

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 615 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHERN TEXAS
     EASTERN HARDEMAN

INCLUDING THE FOLLOWING LOCATIONS
     CHILLICOTHE

AT 527 PM CDT RADAR INDICATED A DEVELOPING TORNADO 6 MILES
NORTHWEST OF CHILLICOTHE.

THE PARENT STORM WAS MOVING EAST NORTHEAST AT 10 MPH.

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.

A TORNADO WATCH REMAINS IN EFFECT FOR SOU@THWESTERN OKLAHOMA AND
NORTHERN TEXAS UNTIL 1000PM CDT.


LAT...LON 3409  9954 3418  9972 3440  9973 3441  9946

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Oct 12, 3:16 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Oct 12, 3:16 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
315 PM CDT TUE OCT 12 1993

SHTWV MOVG OUT OF WTX BRUSHING ALG DVLPG DRYLN AND INITIATING TSTMS IN
ERN TX PHNDL. EXPCT TSTMS TO CONT TO DVLP AND PROPAGATE E/SE ALG H8
WMFNT. WL PLACE HIEST POPS TNGT ALG SRN ZNS AND WL MENTN SVR IN TX ZNS.
AFTER TNGT...STG WLY UPR FLO WITH SVRL SHTWVS SHUD INDUCE LEE TROF WITH
LO LVL WAA. FIRST OF THESE SHTWVS SHUD AFFECT NWRN OK WED NGT THEN SPRD
EWD ACRS RMNDR OF FA ON THU. MSTR AVAILABILITY ON THU IN QUESTION...ESP
IN ERN ZNS...SO WL KEEP POPS LOW. SCENERIO WL CONT THRU SAT WITH TIMING
BECOMING INCREASINGLY DIFFICULT UNDER FAST FLO ALF. WL SHOTGUN SLGT CHC
POPS INTO 1ST 2 DAYS OF EFP.

..04..BSC

HBR   54  75  55  78 / 40  10  10
OKC   55  73  55  76 / 40  20  10
SPS   58  78  58  81 / 60  10  10
GAG   47  75  52  80 / 30  10  20
PNC   52  71  55  75 / 20  20  10
DUA   59  74  55  77 / 50  30  10

.OK...NONE.
.TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 4:48 PM CDTSevere Thunderstorm WarningOUNHardeman57 min
Oct 12, 5:18 PM CDTSevere Thunderstorm WarningOUNWilbarger57 min
Oct 12, 5:55 PM CDTSevere Thunderstorm WarningOUNBaylor65 min
Oct 12, 6:08 PM CDTTornado WarningOUNWilbarger52 min
Oct 12, 6:10 PM CDTTornado WarningOUNBaylor50 min
Oct 12, 6:25 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman65 min
Oct 12, 6:36 PM CDTSevere Thunderstorm WarningOUNArcher54 min

Nearby

Tornado Warnings in Texas, 1993Every tornado warning in 1993Tornadoes in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.